MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated a 12.6mm micl12.6 implantable collamer lens, -16.0 diopter, tore during loading.There was no patient injury and the backup lens was used.
 
Additional Manufacturer Narrative
Additional information received - the reporter indicated the lens was inserted and was noted to be torn after insertion.The lens was removed with no patient injury and replaced with another same model/diopter lens.The post-op bscva was 20/30-1, with photophobia.Results: visual inspection of the returned product found pieces of lens optic and haptics torn off and missing.The lens was returned dry and there was evidence of reddish color residue on the lens surface.Conclusions: based on the complaint history, work order search, medical review and product evaluation, a specific root cause of the event could not be determined.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6140275
Report Number2023826-2016-01709
Device Sequence Number16340356
Product Code MTA
UDI-Device Identifier00841542103145
UDI-Public(01)00841542103145(17)170531
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2017
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date01/19/2017
02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 FP - LOT NUMBER UNK; FOAM TIP PLUNGER MODEL FTP - LOT NUMBER UNK; INJECTOR MODEL MSI-PF - LOT NUMBER UNK
Patient Age66 YR
Patient Weight136